Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 88, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2017, 10:46 AM EDT for Hancock County, Wood County, Ohio. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 10:46 AM EDT (14:46 UTC)
- Expired
- Jul 7, 2017, 11:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:04 AM EDT | HAIL 0.88 | Van Buren, OH | |
| Jul 7, 11:05 AM EDT | HAIL 1 | Van Buren, OH | POST OFFICE EMPLOYEE REPORTED MARBLE TO QUARTER SIZED HAIL IN VAN BUREN. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:46 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
404
WUUS51 KCLE 071446
SVRCLE
OHC063-173-071545-
/O.NEW.KCLE.SV.W.0088.170707T1446Z-170707T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1046 AM EDT FRI JUL 7 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Wood County in northwestern Ohio...
Hancock County in northwestern Ohio...
* Until 1145 AM EDT
* At 1046 AM EDT, a severe thunderstorm was located near Deshler, or
13 miles northeast of Ottawa, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Arlington,
Arcadia, Rawson, Vanlue, Van Buren, Bloomdale, Mount Blanchard,
Hoytville, Benton Ridge, Jenera, Mount Cory, Bairdstown and
Williamstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4127 8388 4120 8342 4100 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8351
4082 8352 4082 8388
TIME...MOT...LOC 1446Z 291DEG 47KT 4117 8387
HAIL...1.00IN
WIND...60MPH
$$
Adams2 follow-up statements
536
WWUS51 KCLE 071509
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1109 AM EDT FRI JUL 7 2017
OHC063-173-071545-
/O.CON.KCLE.SV.W.0088.000000T0000Z-170707T1545Z/
Wood OH-Hancock OH-
1109 AM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR SOUTHERN WOOD AND HANCOCK COUNTIES...
At 1107 AM EDT, a severe thunderstorm was located near Van Buren,
north of Findlay, moving east at 25 mph. Nickel size hail was
reported in Van Buren with this storm.
HAZARD...60 mph wind gusts and quarter size hail.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Arlington,
Arcadia, Rawson, Vanlue, Van Buren, Bloomdale, Mount Blanchard,
Hoytville, Benton Ridge, Jenera, Mount Cory, Bairdstown and
Williamstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People
outside should move to a shelter, inside a strong building and away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4127 8388 4120 8342 4100 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8351
4082 8352 4082 8388
TIME...MOT...LOC 1507Z 279DEG 23KT 4112 8360
HAIL...1.00IN
WIND...60MPH
$$
Kosarik279
WWUS51 KCLE 071546
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1146 AM EDT FRI JUL 7 2017
OHC063-173-071555-
/O.EXP.KCLE.SV.W.0088.000000T0000Z-170707T1545Z/
Wood OH-Hancock OH-
1146 AM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD AND HANCOCK
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However, heavy
rain is still possible in this area and a flood warning remains in
effect.
A severe thunderstorm watch remains in effect until 500 PM EDT for
northwestern Ohio.
LAT...LON 4127 8388 4120 8342 4100 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8351
4082 8352 4082 8388
TIME...MOT...LOC 1545Z 291DEG 47KT 4097 8308
$$
KosarikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:15 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 7, 9:15 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 915 AM EDT Fri Jul 7 2017 .SYNOPSIS... A cold front over Wisconsin will move southeast across the area this afternoon and evening. High pressure will shift east over the region by Saturday night then weaken by Tuesday as a weak cold front sinks southward across the area for Wednesday and Thursday. && .NEAR TERM /THROUGH SATURDAY/... Line of TSRA exiting area but still possible for scattered TSRA to develop ahead of cluster moving across NRN IN. Front across Michigan just north of thumb and forecast to be into NERN OH this afternoon at max heating. Original discussion...Complex across lower Michigan in the pre-dawn hours is healthy, but is expected to weaken as it reaches the OH border. Environment becomes increasingly unfavorable as it nears our county warning area. So, question is how much of a PoP does this warrant and how far east? Latest hi-res models take the weakening convection across the lake and into northern OH. Previously it was suppose to affect mainly the I-75 corridor. Will monitor near term trends and tweak accordingly. Bigger questions revolve around how this afternoon turns out and this is dependent upon how the morning evolves. Will morning convection limit storm potential or will enough breaks in the overcast occur and storms initiate on old boundaries laid out by this mornings convection. There is decent model agreement that convection will initiate by early to mid afternoon and spread southeast through the remainder of the afternoon and early evening hours focused primarily from Cleveland to Youngstown and points south and west. Instability and shear ingredients present for the risk of severe storms. Entire area remains within the slight risk area. High temperatures will also be tricky and a 10 degree spread in model guidance reveals that as well. Went middle of the road with lower 80s. Most of the rough weather is expected to be through the area by mid evening. A few lingering showers possible along the true cold front to cross later tonight. Cold advection and the upper trough overhead may yield a few lake enhanced showers early Saturday across far NE OH/NW PA. High temperatures will be in the mid 70s. Partial clearing will begin to take place from west to east. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will be ridging into the region from the Ohio River Valley Saturday night and should persist into Sunday. A warm front should be located north of the lake on Sunday and remain there into Monday. The uncertainty is how much jet energy will move toward the region Sunday afternoon through Monday night. Models all differ on the timing of each ripple that moves through the upper level trough so it will be difficult to pinpoint the shower/thunderstorm development. Chances should increase into Monday afternoon into the overnight as a weakening cold front drifts toward Lake Erie. Temperatures through the short term will be near seasonal averages. However if we end up with more convective debris cloudiness Sunday or Monday highs could be slightly lower. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The upper level trough persists into the long term with a frontal boundary wobbling across the region. Timing and locations of any thunderstorms will be driven by mesoscale processes. Isolated to scattered coverage of thunderstorms is possible every day. Otherwise skies will vary from partly to mostly cloudy with highs very close to seasonal averages. && .AVIATION /12Z Friday THROUGH Tuesday/... Morning round of thunderstorms passing across the eastern terminals this morning with strong gusts. After a re-grouping during the rest of the morning hours/early afternoon, still watching for re- development for this afternoon. Put in a TEMPO for the most likely time frame for thunderstorms this afternoon, but any time through early/mid evening is possible...until the cold front passes. So, VFR expected outside of the TS. MVFR cigs/vsby possible for the second half of Friday night, primarily east, but confidence is still low. Winds outside of thunderstorms southwest veering west- northwest behind the front with minor gusts to 25 knots. Gusts in storms can be 40+ knots. OUTLOOK...Non-VFR possible at times Sun Night thru Tue. && .MARINE... Southwesterly winds will increase ahead of a cold front today. This will allow waves to build to near small craft advisory levels from Willowick to Ripley. A cold front moves across the lake this evening with winds shifting to the northwest. Cold advection in the wake of the front will allow slightly higher wind speeds to work down to the lake surface. Winds likely get high enough for a few hours on Saturday to warrant a small craft advisory. High pressure builds onto the lake from the Ohio River Valley Saturday night and persists into Sunday. A warm front will be near the north shore of Lake Erie Sunday night into Monday with southwesterly winds increasing as the next area of low pressure takes shape over the western Great Lakes. There is uncertainty on where this warm front will be located Sunday night into Monday which could have significant impacts on the wind direction. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...DJB/Oudeman SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Oudeman MARINE...Mullen/Oudeman
Hazardous weather outlook, Jul 7, 4:21 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 421 AM EDT Fri Jul 7 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 421 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Some of the thunderstorms that develop this afternoon and evening may be strong to severe. Damaging thunderstorm winds will be the primary threat. Locally heavy rain is possible. These storms will be associated with a cold front that will cross the area later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jul 7, 8:16 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
816 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM MARINE TSTM WIND 9 N LAKEWOOD 41.62N 81.82W
07/07/2017 M45 MPH LEZ166 OH BUOY
BUOY 45169 MEASURED A 39 KNOT MARINE THUNDERSTORM WIND
GUST.
&&
SEFCOVICLocal storm report, Jul 7, 8:42 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
842 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM MARINE TSTM WIND 2 NNW FAIRPORT HARBOR 41.77N 81.29W
07/07/2017 M44 MPH LEZ147 OH C-MAN STATION
FAIO1 MEASURED A 38 KNOT MARINE THUNDERSTORM WIND GUST.
&&
SEFCOVICLocal storm report, Jul 7, 9:02 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM TSTM WND DMG NOVA 41.03N 82.30W
07/07/2017 ASHLAND OH 911 CALL CENTER
ASHLAND COUNTY SHERIFF REPORTED A TREE DOWNED ON US 224
NEAR NOVA.
0740 AM TSTM WND DMG MANSFIELD 40.76N 82.53W
07/07/2017 RICHLAND OH 911 CALL CENTER
RICHLAND COUNTY SHERIFF REPORTED MULTIPLE TREES DOWNED
ACROSS THE COUNTY.
0750 AM TSTM WND DMG 2 S MIFFLIN 40.75N 82.36W
07/07/2017 ASHLAND OH 911 CALL CENTER
ASHLAND COUNTY SHERIFF REPORTED A TREE DOWN ON STATE
ROUTE 603 SOUTH OF MIFFLIN.
&&
SEFCOVICSpecial weather statement, Jul 7, 9:07 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
907 AM EDT FRI JUL 7 2017
OHZ014-089-PAZ001>003-071400-
Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
907 AM EDT FRI JUL 7 2017
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ASHTABULA COUNTY AND
ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...
At 906 AM EDT, a strong thunderstorm was located 7 miles north of
Andover, or 17 miles south of Conneaut, moving east at 35 mph. Other
thunderstorms will also develop this morning across Erie and
Crawford Counties in northwest Pennsylvania.
Winds in excess of 40 mph and small hail are possible with these
storms. Locally heavy rain will cause poor visibility and ponding of
water.
Locations impacted include...
Erie, Meadville, Conneaut, Corry, Edinboro, Titusville, North East,
Union City, Girard, North Kingsville, Cambridge Springs, Waterford,
Albion, Andover, Linesville, Wattsburg, Adamsville, Riceville,
Harmonsburg and Guys Mills.
LAT...LON 4229 7978 4227 7976 4201 7976 4199 7961
4162 7961 4162 7982 4149 8000 4148 8015
4150 8061 4194 8070 4211 8021 4214 8018
TIME...MOT...LOC 1306Z 267DEG 32KT 4171 8055
KosarikLocal storm report, Jul 7, 9:12 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 3 S MEDINA 41.09N 81.87W
07/07/2017 MEDINA OH DEPT OF HIGHWAYS
THE MEDINA POST OF THE OHIO HIGHWAY PATROL NOTED SEVERAL
TREES DOWN ACROSS THE COUNTY WITH A CLUSTER REPORTED
SOUTH OF THE MEDINA AREA.
&&
SEFCOVICLocal storm report, Jul 7, 10:43 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1043 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM HAIL VANLUE 40.98N 83.48W
07/07/2017 M1.00 INCH HANCOCK OH FIRE DEPT/RESCUE
SEVERAL PIECES OF 3/4 INCH TO 1 INCH HAIL REPORTED IN
VANLUE.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:50 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 7, 6:17 AM EDT | Special Weather Statement | CLE | Wyandot | 43 min |
| Jul 7, 6:18 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 30 min |
| Jul 7, 6:31 AM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 7, 6:46 AM EDT | Special Weather Statement | CLE | Crawford, Erie, Hancock, Huron, Lorain, Richland and 3 more | 44 min |
| Jul 7, 6:55 AM EDT | Special Marine Warning | CLE | 50 min | |
| Jul 7, 7:08 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 59 min |
| Jul 7, 7:21 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 54 min |
| Jul 7, 7:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland, Wayne | 77 min |
| Jul 7, 7:35 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 7, 7:43 AM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake, Portage, Summit, Trumbull | 62 min |
| Jul 7, 7:57 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 63 min |
| Jul 7, 8:40 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark, Trumbull | 50 min |
| Jul 7, 10:34 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 41 min |
| Jul 7, 11:13 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 77 min |
| Jul 7, 11:29 AM EDT | Areal Flood Warning | CLE | Hancock, Seneca, Wood, Wyandot | 3 hr |
| Jul 7, 12:05 PM EDT | Tornado Warning | CLE | Crawford, Marion, Wyandot | 40 min |
| Jul 7, 12:19 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 71 min |
| Jul 7, 12:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 68 min |
| Jul 7, 12:23 PM EDT | Areal Flood Warning | CLE | Crawford | 3 hr |
| Jul 7, 12:43 PM EDT | Areal Flood Warning | CLE | Marion, Morrow | 3 hr |
| Jul 7, 12:47 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 73 min |
| Jul 7, 1:45 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
| Jul 7, 2:11 PM EDT | Special Weather Statement | CLE | Holmes | 34 min |
| Jul 7, 2:31 PM EDT | Areal Flood Advisory | CLE | Wyandot | 5 hr |
| Jul 7, 3:51 PM EDT | Small Craft Advisory | CLE | 24 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.